Alert archive / Kansas / Tornado Warnings in 2023

Tornado Warning 12, NWS Goodland, KS

May 11, 2023Cheyenne County, Kansas; Yuma County, Colorado

NWS Goodland, KS issued this tornado warning at May 11, 2023, 1:38 PM CDT for Cheyenne County, Kansas; Yuma County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2023, 1:38 PM CDT (18:38 UTC)
Expired
May 11, 2023, 2:00 PM CDT
In force
22 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Yuma County, CO, Cheyenne County, KS

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 12:22 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2023-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2023-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WFUS53 KGLD 111838
TORGLD
COC125-KSC023-111900-
/O.NEW.KGLD.TO.W.0012.230511T1838Z-230511T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
1238 PM MDT Thu May 11 2023

The National Weather Service in Goodland has issued a

* Tornado Warning for...
  East central Yuma County in northeastern Colorado...
  Northwestern Cheyenne County in northwestern Kansas...

* Until 100 PM MDT/200 PM CDT/.
    
* At 1238 PM MDT/138 PM CDT/, a severe thunderstorm capable of
  producing a tornado was located 8 miles southwest of Haigler, or 15
  miles southeast of Wray, moving northwest at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Yuma County in northeastern Colorado and northwestern
  Cheyenne Counties in northwestern Kansas, including the following
  locations... Laird.

This includes Highway 385 between mile markers 234 and 241.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4007 10205 4000 10205 4000 10198 3992 10190
      3984 10204 3998 10232 4012 10210
TIME...MOT...LOC 1838Z 136DEG 46KT 3992 10204 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Trigg
4 follow-up statements
393 
WWUS53 KGLD 111846
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
1246 PM MDT Thu May 11 2023

COC125-KSC023-111900-
/O.CON.KGLD.TO.W.0012.000000T0000Z-230511T1900Z/
Yuma CO-Cheyenne KS-
1246 PM MDT Thu May 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM MDT/200 PM CDT/
FOR EAST CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO AND
NORTHWESTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...
    
At 1246 PM MDT/146 PM CDT/, a severe thunderstorm capable of
producing a tornado was located 8 miles southwest of Haigler, or 11
miles southeast of Wray, moving northwest at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Laird.

This includes Highway 385 between mile markers 235 and 241.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4007 10205 4000 10205 3999 10199 3996 10198
      3989 10207 3998 10232 4012 10210
TIME...MOT...LOC 1846Z 139DEG 20KT 3995 10208 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TT
833 
WWUS53 KGLD 111849
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
1249 PM MDT Thu May 11 2023

COC125-KSC023-111900-
/O.CON.KGLD.TO.W.0012.000000T0000Z-230511T1900Z/
Yuma CO-Cheyenne KS-
1249 PM MDT Thu May 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM MDT/200 PM CDT/
FOR EAST CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO AND
NORTHWESTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...
    
At 1249 PM MDT/149 PM CDT/, a severe thunderstorm capable of
producing a tornado was located 8 miles west of Haigler, or 9 miles
southeast of Wray, moving northwest at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Laird.

This includes Highway 385 between mile markers 235 and 241.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4007 10205 4000 10205 3999 10199 3996 10198
      3991 10207 3998 10232 4012 10210
TIME...MOT...LOC 1849Z 133DEG 24KT 3998 10210 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Trigg
940 
WWUS53 KGLD 111852 RRA
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
1252 PM MDT Thu May 11 2023

KSC023-111902-
/O.CAN.KGLD.TO.W.0012.000000T0000Z-230511T1900Z/
Cheyenne KS-
1252 PM MDT Thu May 11 2023

...THE TORNADO WARNING FOR NORTHWESTERN CHEYENNE COUNTY IN
NORTHWESTERN KANSAS IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM MDT for northeastern
Colorado...northwestern Kansas...and southwestern Nebraska.

LAT...LON 4007 10205 3996 10205 3991 10207 3999 10224
      4012 10210
TIME...MOT...LOC 1852Z 137DEG 36KT 4001 10213 

$$

COC125-111900-
/O.CON.KGLD.TO.W.0012.000000T0000Z-230511T1900Z/
Yuma CO-
1252 PM MDT Thu May 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM MDT FOR EAST
CENTRAL YUMA COUNTY...
    
At 1252 PM MDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Wray, moving northwest at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Laird.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4007 10205 3996 10205 3991 10207 3999 10224
      4012 10210
TIME...MOT...LOC 1852Z 137DEG 36KT 4001 10213 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Trigg
521 
WWUS53 KGLD 111857
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
1257 PM MDT Thu May 11 2023

COC125-111907-
/O.EXP.KGLD.TO.W.0012.000000T0000Z-230511T1900Z/
Yuma CO-
1257 PM MDT Thu May 11 2023

...THE TORNADO WARNING FOR EAST CENTRAL YUMA COUNTY WILL EXPIRE AT
100 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 PM MDT for northeastern
Colorado...northwestern Kansas...and southwestern Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.

LAT...LON 4007 10205 3996 10205 3991 10207 3999 10224
      4012 10210
TIME...MOT...LOC 1857Z 136DEG 46KT 4005 10218 

$$

Trigg

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 11, 1:30 PM CDT, 8 minutes earlier.

Area forecast discussion, May 11, 1:30 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1230 PM MDT Thu May 11 2023

.MESOSCALE DISCUSSION...
Issued at 1220 PM MDT Thu May 11 2023

Latest SPC mesoanalysis shows the environment is more unstable and
has better effective shear over the eastern part of the forecast
area than the west, where the brief tornadoes have already
happened. Based on this trend, am thinking the tornado activity
should increase during the afternoon when storms move over that
part of the forecast area.

The moist environment is causing cloud bases to be quite low. This
is allowing the storms to take full advantage of the low level
shear and helicity.

Earlier in the day was more concerned about the intensity of the
storms with the next round that moves in mid afternoon. However
the latest mesoanalysis shows little to no effective shear. This
makes me think this round will be the main focus for today.

Due to the mid and low level lapse rates being rather stable, am
not expecting a large hail risk. The DCAPE is very low too due
to the moist environment. Therefore the risk for damaging winds is
very low.

Bottom line, the main threat today and into the evening will be
tornadoes with almost no threat for large hail or damaging winds.

UPDATE Issued at 1158 AM MDT Thu May 11 2023

The environment is becoming increasingly favorable for tornadic
development today as the bands of rainfall move through. As such
a tornado watch has been issued for the entire forecast area
through the afternoon. Based on the effective SRH, the eastern
part of the forecast area is more favored than the west for
tornado development. Have already had a couple storms capable of
producing a tornado over the west, so foresee the threat
increasing as storms develop over the eastern part of the forecast
area later today.

&&

.SHORT TERM...(Today through Saturday)
Issued at 310 AM MDT Thu May 11 2023

Upper low will move into the area today bringing widespread
showers and thunderstorms and a multitude of associated hazards.
The next band of showers and thunderstorms will develop by 15z
across southwestern portion of the area and lift northeast through
early this afternoon. As it moves into eastern areas it will
encounter a moderately unstable environment but with 40-50 kts of
deep layer shear. Despite the somewhat marginal instability, the
magnitude of the shear, higher than yesterday, should be
sufficient for a few embedded supercells to develop within the
band of storms. Additional thunderstorms will develop later this
afternoon near the center of the upper low in western areas, with
potentially another severe line of storms moving across the
forecast area. Large hail and damaging winds will be the main
hazards, but certainly a few tornadoes will be possible with the
favorable shear and proximity to the upper low. While 0-3 km
helicity values are somewhat marginal this afternoon for tornadoes,
they do get better after 00z tonight, particularly in eastern
areas. This suggests that unlike yesterday the tornado risk may
extend into the after sunset hours, mainly in eastern areas.
Heavy rain will also be possible with HREF showing additional
rainfall amounts 1 to 2 inches underneath the main band of storms
this morning and afternoon. The highest risk for flooding will be
in the areas that received heavy rain yesterday, particularly
across portions of northwest Kansas. High temperatures will range
from the upper 50s in northeast Colorado to the upper 70s in north
central Kansas, with lows tonight in the 40s and 50s.

For Friday, upper low will be near the Kansas and Nebraska border
area in the morning and slowly lift north through the afternoon.
Area will now be in the wraparound precipitation with much more
stable conditions and no severe storms expected. Scattered showers
will continue through the afternoon with perhaps an embedded
thunderstorms in northern areas. Additional rainfall amounts of
less than a quarter of an inch are expected, so there will be no
further flooding concerns. High temperatures will range from the
lower 60s in northeast Colorado to the upper 70s in north central
Kansas. Precipitation will finally wind down Friday night with
lows in the 40s and 50s.

On Saturday, may see a few afternoon instability showers develop
with favorable TQ indices in the afternoon and remnant wraparound
showers to the north. However, most areas will be dry with partly
sunny skies and highs in the 70s. Saturday night another weak
system moving through the southern plains will bring a chance for
scattered showers/isolated thunderstorms as they move in from the
south. Low temperatures will be in the 40s and 50s.

.LONG TERM...(Sunday through Wednesday)
Issued at 259 AM MDT Thu May 11 2023

For this long-term forecast period, the overall story remains the
same. Beginning with Sunday going into next week, an upper level low
pressure will have formed in the southwestern United States and will
move north before weakening. In addition, a jet streak will increase
overhead, providing upper level lift/support in the left exit
region. There should also be positive vorticity advection, or in
other words, a likely shortwave trough moving up along the Rockies.
All this will cause ample cloud cover across the region, and also
set the stage for potential precipitation in the form of showers and
possible rumbles of thunder. Precipitation will be light, and it may
even not materialize as there should be a competing force of a
surface low pressure moving south towards the region from the
northern Great Plains. No hazardous weather should be anticipated
from this weather system...just light rain possible along with the
clouds and below normal temperatures.

Going into next week, as the upper level low washes out, a ridge of
high pressure will build over the western United States. A trough of
low pressure takes shape over the Great Lakes, causing a north to
northwest flow pattern to become dominant across the High Plains.
This should allow for drier and warmer weather to return with
seasonal temperatures anticipated once again by Wednesday. Forecast
guidance is indicating the potential for some showers and storms
reaching as far east as eastern Colorado, and perhaps even across
the Colorado border, each afternoon and evening during the middle of
next week. That being said, the upper level isn't terribly conducive
to this happening, and it wouldn't surprise me at all of most of
this potential precipitation remains confined to the Rockies. Most
likely, we'll have a little time to dry out after the heavy rains
and we should also see significant greenup of the area vegetation,
eliminating the risk for any wildfires for the foreseeable future.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1158 AM MDT Thu May 11 2023

IFR to VFR conditions forecast for the TAFs. The lowest conditions
this afternoon through the evening are expected to be under the
corridor of rainfall occurring. This corridor will move northeast
through the forecast area today and this evening. Visibility could
fall to a couple miles in the moderate rainfall for short periods
of time.

Another round of rainfall will move through both sites this
evening. These storms could become more intense than the storms
currently ongoing.

Behind the storm activity clouds will fall to IFR levels
overnight.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through late tonight for KSZ001>004-013>016-027>029.

CO...Flood Watch through late tonight for COZ090>092.

NE...Flood Watch through late tonight for NEZ079>081.

&&

MESOSCALE...JTL
SHORT TERM...024
LONG TERM...RRH
AVIATION...JTL
Hazardous weather outlook, May 11, 12:30 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1130 AM MDT Thu May 11 2023

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121730-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1130 AM MDT Thu May 11 2023 /1230 PM CDT Thu May 11 2023/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

The entire area is in a slight to enhanced risk for severe
thunderstorms today and into this evening. All modes of hazards will
be possible, including large hail, damaging winds and a few
tornadoes. A tornado watch is in effect for the entire Tri-State Area
through the afternoon. Flash flooding from heavy rainfall will also
be possible, particularly in areas that received heavy rainfall
yesterday. A flood watch is in effect for all counties except for
Greeley and Wichita counties through tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, May 11, 12:02 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1102 AM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HEAVY RAIN       4 SW GOODLAND           39.31N 101.75W
05/11/2023  M2.60 INCH       SHERMAN            KS   PUBLIC

            TOTAL RAINFALL UP UNTIL TIME OF REPORT.

&&

KAK
Special weather statement, May 11, 12:02 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Goodland KS
1102 AM MDT Thu May 11 2023

KSZ013-027-111715-
Wallace KS-Sherman KS-
1102 AM MDT Thu May 11 2023

...A strong thunderstorm will impact portions of north central
Wallace and southwestern Sherman Counties through 1115 AM MDT...

At 1102 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Goodland, moving northwest at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of north central
Wallace and southwestern Sherman Counties.

This includes Interstate 70 in Kansas between mile markers 10 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3911 10158 3902 10176 3923 10201 3939 10178
TIME...MOT...LOC 1702Z 146DEG 38KT 3914 10174

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JRM
Local storm report, May 11, 12:20 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1120 AM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HEAVY RAIN       1 W KANONA              39.80N 100.40W
05/11/2023  M3.60 INCH       DECATUR            KS   PUBLIC

            RAINFALL TOTAL THROUGH TIME OF REPORT.

&&

KAK
Local storm report, May 11, 12:46 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1146 AM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HEAVY RAIN       GEM                     39.43N 100.90W
05/10/2023  M5.07 INCH       THOMAS             KS   PUBLIC

            SOCIAL MEDIA REPORT WITH PICTURE OF JUST
            OVER 5 INCHES OF RAIN UP UNTIL THE TIME OF
            THE REPORT.

&&

KAK
Local storm report, May 11, 12:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1151 AM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HEAVY RAIN       5 NW SELDEN             39.59N 100.63W
05/11/2023  M4.20 INCH       DECATUR            KS   PUBLIC

            SOCIAL MEDIA REPORT OF TOTAL RAINFALL
            THROUGH TIME OF REPORT. ALSO REPORTED TOTAL
            PEA SIZED HAIL ACCUMULATIONS OF 2 INCHES.

&&

KAK
Special weather statement, May 11, 1:29 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Goodland KS
129 PM CDT Thu May 11 2023

KSZ001-002-111845-
Rawlins KS-Cheyenne KS-
129 PM CDT Thu May 11 2023

...A strong thunderstorm will impact portions of northeastern
Cheyenne and west central Rawlins Counties in northwestern Kansas
through 145 PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm over
McDonald, or 17 miles west of Atwood, moving northwest at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern
Cheyenne and west central Rawlins Counties in northwestern Kansas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northwestern
Kansas.

&&

LAT...LON 3977 10121 3963 10137 3984 10177 3998 10149
TIME...MOT...LOC 1829Z 132DEG 31KT 3976 10137

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:03 PM CDTSpecial Weather StatementGLDSheridan27 min
May 10, 7:22 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas53 min
May 10, 7:44 PM CDTTornado WarningGLDGraham, Sheridan46 min
May 10, 8:11 PM CDTAreal Flood WarningGLDGove, Logan, Sherman, Thomas13 hr
May 10, 8:15 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan60 min
May 10, 8:39 PM CDTFlash Flood Warning Considerable damage threatGLDSheridan66 min
May 10, 9:13 PM CDTAreal Flood WarningGLDDecatur, Sheridan12 hr
May 10, 9:31 PM CDTFlood WatchGLDCheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more39 hr
May 10, 9:58 PM CDTSpecial Weather StatementGLDNorton32 min
May 10, 10:11 PM CDTSpecial Weather StatementGLDSherman, Wallace49 min
May 10, 10:59 PM CDTSpecial Weather StatementGLDCheyenne, Sherman, Wallace46 min
May 10, 11:45 PM CDTSpecial Weather StatementGLDThomas45 min
May 11, 12:57 AM CDTRiver Flood AdvisoryGLDDecatur8 hr
May 11, 9:21 AM CDTAreal Flood WarningGLDDecatur, Sheridan, Thomas12 hr
May 11, 12:02 PM CDTSpecial Weather StatementGLDSherman13 min
May 11, 12:46 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman44 min
May 11, 12:56 PM CDTTornado WarningGLDCheyenne, Sherman16 min
May 11, 1:29 PM CDTSpecial Weather StatementGLDCheyenne16 min
May 11, 1:35 PM CDTTornado WarningGLDCheyenne, Rawlins25 min
May 11, 1:59 PM CDTTornado WarningGLDRawlins31 min
May 11, 2:02 PM CDTSpecial Weather StatementGLDSherman13 min
May 11, 2:23 PM CDTTornado WarningGLDCheyenne22 min
May 11, 2:32 PM CDTSpecial Weather StatementGLDThomas13 min
May 11, 2:55 PM CDTTornado WarningGLDSherman20 min
May 11, 2:58 PM CDTFlash Flood WarningGLDCheyenne, Sherman, Wallace6 hr
May 11, 3:15 PM CDTTornado WarningGLDRawlins, Thomas30 min
May 11, 3:26 PM CDTTornado WarningGLDGove19 min
May 11, 3:43 PM CDTSevere Thunderstorm Warning Considerable damage threatGLDGove, Logan, Sheridan, Thomas34 min
May 11, 3:48 PM CDTFlash Flood WarningGLDCheyenne, Rawlins6 hr
May 11, 3:56 PM CDTTornado WarningGLDRawlins19 min
May 11, 4:01 PM CDTTornado WarningGLDThomas14 min
May 11, 4:13 PM CDTTornado WarningGLDRawlins17 min
May 11, 5:41 PM CDTTornado WarningGLDWallace19 min
May 11, 5:51 PM CDTTornado WarningGLDLogan, Wallace28 min
May 11, 5:57 PM CDTTornado Warning Tornado observedGLDWallace21 min
May 11, 6:04 PM CDTTornado WarningGLDWallace26 min
May 11, 6:09 PM CDTTornado WarningGLDNorton8 min
May 11, 6:20 PM CDTTornado WarningGLDSherman, Wallace40 min
May 11, 6:28 PM CDTTornado WarningGLDLogan, Sherman, Thomas, Wallace47 min
May 11, 6:37 PM CDTTornado WarningGLDSherman23 min
May 11, 6:41 PM CDTTornado Warning Tornado observedGLDSherman21 min
May 11, 6:41 PM CDTTornado Warning Tornado observedGLDSherman19 min
May 10, 7:18 PM CDTSevere Thunderstorm WarningGLDCheyenne27 min
May 11, 11:31 AM CDTSpecial Weather StatementGLDCheyenne14 min
May 11, 11:37 AM CDTTornado WarningGLDCheyenne23 min
May 11, 4:41 PM CDTSpecial Weather StatementGLDCheyenne34 min
May 11, 5:18 PM CDTSpecial Weather StatementGLDCheyenne27 min
May 11, 5:34 PM CDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson41 min
May 11, 5:53 PM CDTTornado Warning Tornado observedGLDCheyenne21 min

Nearby

Tornado Warnings in Kansas, 2023Tornado Warnings in Colorado, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.